Logo Logo
Help
Contact
Switch Language to German
Bodendorfer, N.; Schaefer, A.; Schliemann, J. (2018): Canonical structure of general relativity with a limiting curvature and its relation to loop quantum gravity. In: Physical Review D, Vol. 97, No. 8, 84057
Full text not available from 'Open Access LMU'.

Abstract

Chamseddine and Mukhanov recently proposed a modified version of general relativity that implements the idea of a limiting curvature. In the spatially flat, homogeneous, and isotropic sector, their theory turns out to agree with the effective dynamics of the simplest version of loop quantum gravity if one identifies their limiting curvature with a multiple of the Planck curvature. At the same time, it extends to full general relativity without any symmetry assumptions and thus provides an ideal toy model for full loop quantum gravity in the form of a generally covariant effective action known to all orders. In this paper, we study the canonical structure of this theory and point out some interesting lessons for loop quantum gravity. We also highlight in detail how the two theories are connected in the spatially flat, homogeneous, and isotropic sector.